Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 126, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 12, 2007, 4:57 AM CDT for Harper County, Kansas. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2007, 4:57 AM CDT (09:57 UTC)
- Expired
- Jul 12, 2007, 6:00 AM CDT
- In force
- 63 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County Harper County, KS
The radar
The Vance AFB radar (KVNX), 51 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 5:20 AM CDT | TSTM WND DMG | Anthony, KS | SMALL TO MEDIUM TREE LIMBS DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 10.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1675 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 120958 SVRICT KSC077-121100- /O.NEW.KICT.SV.W.0126.070712T0957Z-070712T1100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 457 AM CDT THU JUL 12 2007 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARPER COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 600 AM CDT. * AT 455 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF CRYSTAL SPRINGS...TO 6 MILES SOUTHWEST OF ATTICA...TO 10 MILES SOUTHWEST OF CORWIN...AND MOVING SOUTHEAST AT 35 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... ANTHONY...ATTICA...BLUFF CITY...CORWIN...FREEPORT...HARPER... CRYSTAL SPRINGS. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: THE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3738 9835 3700 9834 3700 9780 3724 9780 $$ KLEINSASSER
3 follow-up statements
000 WWUS53 KICT 121011 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 510 AM CDT THU JUL 12 2007 KSC077-121100- /O.CON.KICT.SV.W.0126.000000T0000Z-070712T1100Z/ HARPER KS- 510 AM CDT THU JUL 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER COUNTY UNTIL 600 AM CDT... AT 509 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HARPER...TO 7 MILES WEST OF ANTHONY...TO 6 MILES SOUTH OF CORWIN...MOVING SOUTHEAST AT 35 MPH. SEVERE THUNDERSTORMS WILL BE... NEAR ANTHONY BY 520 AM CDT. NEAR BLUFF CITY BY 535 AM CDT. THE TOWNS OF CRYSTAL SPRINGS...CORWIN AND FREEPORT ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS. LAT...LON 3738 9835 3700 9834 3700 9780 3724 9780 $$ KLEINSASSER
000 WWUS53 KICT 121025 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 524 AM CDT THU JUL 12 2007 KSC077-121100- /O.CON.KICT.SV.W.0126.000000T0000Z-070712T1100Z/ HARPER KS- 524 AM CDT THU JUL 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER COUNTY UNTIL 600 AM CDT... AT 523 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HARPER...TO ANTHONY...TO 10 MILES SOUTHEAST OF CORWIN...MOVING SOUTHEAST AT 35 MPH. SEVERE THUNDERSTORMS WILL BE... NEAR BLUFF CITY BY 535 AM CDT. THE TOWN OF FREEPORT IS ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS. LAT...LON 3738 9835 3700 9834 3700 9780 3724 9780 $$ KLEINSASSER
000 WWUS53 KICT 121053 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 554 AM CDT THU JUL 12 2007 KSC077-121104- /O.EXP.KICT.SV.W.0126.000000T0000Z-070712T1100Z/ HARPER KS- 554 AM CDT THU JUL 12 2007 ...THE SEVERE THUNDERSTORM WARNING FOR HARPER COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 553 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3738 9835 3700 9834 3700 9780 3724 9780 $$ KLEINSASSER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:05 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 12, 3:05 AM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 305 AM CDT THU JUL 12 2007 .DISCUSSION... FORECAST CONCERNS... CONVECTIVE TRENDS AND AREAL EXTENT/PLACEMENT OF HEAVY RAINFALL TODAY AND TONIGHT... AT EARLY MORNING...CONVECTIVE CLUSTER/DEVELOPING MCS WAS ONGOING ACROSS WEST-CENTRAL/SOUTHWEST KANSAS. ALL SHORT RANGE MODELS WERE SUPPORTIVE OF THIS SCENARIO...THOUGH DIFFERED ON AREAL PLACEMENT AND TRACK. LATEST RUC MAY HAVE BEST HANDLE IN THE SHORT TERM...BASED ON RADAR/SATELLITE TRENDS...TAKING COMPLEX SOUTHEAST ACROSS SOUTH CENTRAL KANSAS THROUGH MID-MORNING. ALTHOUGH CONVECTION MAY WANE BY LATE MORNING...EXPECT SOME FESTERING ACROSS SOUTH CENTRAL AND PORTIONS OF SOUTHEAST KANSAS THROUGH MIDDAY. THIS WILL STUNT DIURNAL TEMPERATURE RISE...SO HAVE CUT MAXS DOWN A BIT THERE. BETTER CHANCES FOR MORE SUNSHINE AND STRONGER SURFACE HEATING TO BE REALIZED ACROSS PORTIONS OF CENTRAL AND SOUTHWEST KANSAS THIS AFTERNOON...AND EXPECT THIS TO BE THE AREA FOR CONVECTIVE REDEVELOPMENT. A VERY UNSTABLE AIRMASS AND MODEST DEEP LAYER SHEAR IN NORTHWEST FLOW ALOFT WILL SUPPORT ORGANIZED SEVERE CONVECTION...WHICH COULD AFFECT CENTRAL OR SOUTH CENTRAL KANSAS LATE IN THE AFTERNOON OR EARLY EVENING. HIGH PRECIPITABLE WATER VALUES AROUND 1.8 INCHES WILL MAKE FOR HEAVY RAIN PRODUCERS AS WELL. CURRENT FLASH FLOOD WATCH WILL BE MAINTAINED IN TIME...WITH BARTON COUNTY ADDED IN CENTRAL KANSAS. CONFIDENCE IS A BIT HIGHER FOR SOUTH CENTRAL KANSAS COUNTIES TODAY AND TONIGHT. THE LATEST SHORT RANGE MODELS ARE A BIT MORE BEARISH ON THE DRIER AIR ADVECTION ON FRIDAY AND SATURDAY...THOUGH FORECAST CONSENSUS STILL SUPPORTS DWINDLING OF PRECIP CHANCES FROM NORTH TO SOUTH ON FRIDAY...WITH DRY WEATHER ACROSS THE AREA ON SATURDAY. WILL LET DAY SHIFT GET ANOTHER GANDER AT NEXT MODEL RUN BEFORE MAKING ANY NEEDED TWEAKS TO WEEKEND FORECAST. NO CHANGE TO OUTER PERIODS WITH THIS FORECAST CYCLE. DARMOFAL && .AVIATION... FOR 06Z TAF ISSUANCE: ALTO CUMULUS CONTINUES INCREASE ACROSS THE AREA AT THIS TIME...AS LIFT ALONG THE 315K ISENTROPIC LAYER CONTINUES. THIS LIFT WILL EVENTUALLY LEAD TO SHRA/TSRA TO DEVELOP TO THE WEST OF KHUT/KRSL AFTER 09Z. THIS AREA OF CONVECTION WILL CONTINUE TO EXPAND AND MOVE NORTHEAST BETWEEN 09-12Z. SO HAVE INTRODUCED VCTS FOR KHUT/KRSL AND KSLN STARTING AFTER 09Z. ITS AFTER 12Z WHEN CEILINGS WILL BEGIN TO DETERIORATE AS WARM ADVECTION AND CONTINUED MOISTURE TRANSPORT AND ISENTROPIC LIFT WILL LEAD TO CONVECTION BREAKING OUT ALMOST ANYWHERE ACROSS THE REGION. SO WILL INCLUDE VCTS FOR MOST LOCATIONS FOR THE DAYTIME HOURS. WILL ALSO SEE MVFR CEILINGS ALSO BECOME MORE PROMINENT AS INCREASED TSRA IN THE AREA WITH LOW LEVEL MOISTURE INCREASING. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 82 66 84 65 / 60 60 20 10 HUTCHINSON 83 65 85 64 / 70 60 20 10 NEWTON 82 65 85 64 / 60 50 20 10 ELDORADO 82 66 84 65 / 60 50 20 10 WINFIELD-KWLD 83 67 83 66 / 60 60 30 10 RUSSELL 84 64 86 64 / 50 40 10 10 GREAT BEND 83 65 86 64 / 60 50 10 10 SALINA 85 65 87 64 / 50 40 10 10 MCPHERSON 83 65 86 64 / 60 50 10 10 COFFEYVILLE 82 65 84 64 / 60 50 30 10 CHANUTE 83 64 84 63 / 60 50 20 10 IOLA 83 64 85 63 / 50 40 20 10 PARSONS-KPPF 83 65 84 64 / 60 50 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KSZ047-050>053- 067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Jul 12, 4:02 AM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 402 AM CDT THU JUL 12 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-131015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 402 AM CDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A COMPLEX OF THUNDERSTORMS WILL CONTINUE TO AFFECT SOUTH CENTRAL KANSAS EARLY THIS MORNING...AND POSSIBLY SOUTHEAST KANSAS BY LATE MORNING. A LOCALLY STRONG STORM IS POSSIBLE...ALTHOUGH THE MAIN RISK WILL BE HEAVY RAINFALL AND POSSIBLE FLOODING. THUNDERSTORMS ARE EXPECTED TO REDEVELOP DURING THE AFTERNOON ACROSS PORTIONS OF WESTERN KANSAS...AND COULD AFFECT MUCH OF THE AREA BY LATE AFTERNOON AND EVENING. THERE IS A SLIGHT RISK FOR SEVERE STORMS...WITH THE MAIN RISK BEING LARGE HAIL UP TO GOLF BALL SIZE AND LOCALLY DAMAGING WINDS TO 70 MPH. VERY HEAVY RAINFALL CAN ALSO BE EXPECTED...WHICH MAY RESULT IN FLOODING. REFER TO THE LATEST FLASH FLOOD WATCH FOR FURTHER DETAILS. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE OVERNIGHT...MAINLY FOR SOUTH CENTRAL AND SOUTHEAST KANSAS. THE RISK FOR SEVERE WEATHER IS EXPECTED TO DIMINISH AFTER MIDNIGHT...THOUGH HEAVY RAINFALL WILL REMAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE FOR THUNDERSTORMS WILL CONTINUE ON FRIDAY...MAINLY FOR THE OKLAHOMA BORDER COUNTIES OF SOUTH CENTRAL AND SOUTHEAST KANSAS. A FEW STRONG STORMS WILL BE POSSIBLE...WITH THE POTENTIAL FOR SOME ONGOING MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY...MAINLY THIS AFTERNOON AND EVENING. REPORTS OF HEAVY RAINFALL AND FLOODING ARE ALSO GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
In the hours before
Special weather statement, Jul 12, 4:39 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 439 AM CDT THU JUL 12 2007 KSZ091-121030- HARPER- 439 AM CDT THU JUL 12 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARPER COUNTY... AT 435 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NASHVILLE...TO 7 MILES SOUTH OF MEDICINE LODGE...TO HARDTNER...AND MOVING SOUTHEAST AT 40 MPH. PEA SIZE HAIL...AND WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. KLEINSASSER
Special weather statement, Jul 12, 4:51 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 451 AM CDT THU JUL 12 2007 KSZ091-121030- HARPER- 451 AM CDT THU JUL 12 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARPER COUNTY... AT 445 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF ZENDA...TO SHARON TO KIOWA...AND MOVING SOUTHEAST AT 40 MPH. PEA SIZE HAIL...AND WINDS TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.